Hail, Winnebago
- When
- April 9, 7:30 AM CST to 7:40 AM CST
- Where
- Winnebago County, 0.86 mi SE of The Ledges
- Measured
- 0.88 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 42.410, -88.990
A few strong thunderstorms developed over northern Illinois dropping nickel size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A few strong thunderstorms developed over northern Illinois dropping nickel size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Apr 9, 5:46 AM CST, 1 hour 44 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
646 AM CDT TUE APR 9 2013
.DISCUSSION...
335 AM CDT
FORECAST CHALLENGES THIS MORNING INCLUDE TIMING BEST CHANCES FOR
THUNDERSTORMS AND RAINFALL THE NEXT 72 HOURS...INCLUDING THE
POTENTIAL FOR SEVERE THUNDERSTORMS. EQUALLY AS CHALLENGING THIS
MORNING WILL BE TRYING TO REPRESENT THE VERY STRONG FRONT AND
CORRESPONDING TEMP GRADIENT IN THE GRIDS THROUGH MID WEEK.
WATER VAPOR IMAGERY THIS MORNING SHOWED GORGEOUS UPPER TROUGH OVER
THE ROCKY MOUNTAINS WITH ASSOCIATED SFC LOW ORGANIZING OVER THE
CENTRAL HIGH PLAINS. VERY SHARP QUASI-STATIONARY EAST-WEST FRONT
EXTENDS FROM THIS LOW ACROSS IOWA INTO NORTHERN/CENTRAL ILLINOIS.
APPROXIMATELY A 25F GRADIENT BETWEEN THE LAKE COOLED AIR TO THE
NORTH OF THE FRONT AND THE VERY WARM AND HUMID AIR MASS RESIDING TO
ITS SOUTH. FRONT IS PROGGED TO LIFT NORTHWARD TODAY LIKELY REACHING
AT LEAST THE I-80 CORRIDOR...AND POSSIBLY AS FAR NORTH AS THE 88/290
CORRIDOR. NEAR THE LAKE TO THE NORTH OF THE FRONT TEMPS WILL
STRUGGLE TO GET INTO THE 40S WITH TEMPS LIKELY TO SOAR WELL INTO THE
70S SOUTH OF THE BOUNDARY. THE TIGHT TEMP GRADIENT WILL LEAD TO A
HIGH BUST POTENTIAL FOR TEMPS TODAY.
BAND OF SCTD ELEVATED STORM LIFTING NORTH ACROSS THE AREA EARLY THIS
MORNING SEEM TO BE ROUGHLY ALIGNED WITH THE 850MB WARM FRONT WHICH
MODELS ALL SUGGEST WILL BLAST NORTH INTO WI THIS MORNING...LIKELY
TAKING THE BETTER THUNDERSTORM CHANCES WITH IT. SURFACE WARM FRONT
LIKELY TO STALL OUT OVER CWA AND WILL NEED TO MONITOR FOR POSSIBLE
SURFACE BASED CONVECTION FIRING ALONG THIS BOUNDARY THIS AFTERNOON.
MODELS DO SHOW A WEAK SOUTHERN STREAM SHORTWAVE LIFTING NORTH FROM
THE SOUTHERN PLAINS INTO THE MID-MS RIVER VALLEY THIS
AFTERNOON...THOUGH REALLY HARD TO PICK OUT THIS WAVE ON WATER VAPOR
IMAGERY. WHILE CHANCES DON'T LOOK OVERLY HIGH...SHOULD SFC BASED
CONVECTION POP THIS AFTERNOON ALONG OR JUST SOUTH OF THE WARM FRONT
THEN THERE WOULD BE A CORRESPONDING THREAT OF SEVERE STORMS GIVEN
THE MODERATELY STRONG DEEP LAYER SHEAR AND PROGGED MODERATE
INSTABILITY. GIVEN THE FORECAST BUNKERS STORM MOTION PARALLEL TO THE
SFC BOUNDARY REALLY CAN'T RULE OUT A SUPERCELL OR EVEN SMALL
CONDITIONAL TORNADO RISK FOR ANY ESTABLISHED STORM THAT CAN CLING TO
THE FRONT. CONFIDENCE IN STORMS DEVELOPING IS NOT HIGH SO NOT
PLANNING TO HIT THIS THREAT OVERLY HARD IN THE HWO...BUT IT
SOMETHING THAT WILL NEED TO BE CLOSELY MONITORED TODAY. ADDITIONAL
ELEVATED CONVECTION COULD DEVELOP NORTH OF THE FRONT TODAY...BUT
WITH FRONT JUST OFF THE SURFACE PROGGED TO LIFT NORTH INTO WI THINK
THE BETTER THREAT OF ORGANIZED CONVECTION WILL REMAIN NORTH OF OUR
CWA AND HAVE TRIED TO REFLECT THIS WITH SOMEWHAT LOWER POPS TODAY.
DOES APPEAR TO BE AN MCV FORMING WITH THE MCS ONGOING OVER NEBRASKA
THIS MORNING...BUT GUIDANCE WOULD SUGGEST THAT THIS FEATURE WOULD
TEND TO PROPAGATE A BIT NORTH OF DUE EAST WITH TIME AND PROBABLY
AFFECTING OUR FAR NORTHERN CWA OR POINTS EVEN FARTHER NORTH LATE
THIS AFTERNOON INTO THIS EVENING. COULD BE A LULL IN PRECIP CHANCES
MUCH OF TONIGHT...ESPECIALLY SOUTHERN HALF OF THE CWA BEFORE
REMNANT PLAINS CONVECTION BEGINS TO THREATEN THE CWA LATE TONIGHT.
PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY INTO
WEDNESDAY NIGHT AS THE ENTIRE UPPER TROUGH MOVES EASTWARD TOWARD THE
REGION. SOME SEVERE THREAT COULD EXIST WEDNESDAY DEPENDING ON THE
EVOLUTION OF PRIOR DAY'S CONVECTION...WITH THE GREATEST SEVERE
THREAT SOUTH OF WHERE EVER THE WARM FRONT SETS UP BUT EVEN TO THE
NORTH OF THE FRONT SOME RISK FOR ELEVATED HAILERS EXISTS. LOOKING
INCREASINGLY LIKELY THAT WE WILL MISS THE HEAVIEST RAINFALL TODAY
AND TONIGHT...SO WITH THREAT OF HEAVY RAINFALL DELAYED UNTIL
WEDNESDAY INTO WEDNESDAY NIGHT DID NOT SEE A NEED FOR A FLOOD WATCH
AT THIS TIME..BUT WITH POTENTIAL FOR SEVERAL RIVER FORECAST POINTS
TO RISE INTO FLOOD WITH WORST CASE SCENARIOS WILL ISSUE AN ESF.
UPPER LOW WILL MOVE SLOWLY EASTWARD WITH SHOWERS LIKELY LINGERING
INTO THURSDAY AND POSSIBLY EVEN THURSDAY NIGHT. ITS POSSIBLE THAT
AIR MASS COULD GET COLD ENOUGH FOR A CHANGE OVER TO SOME SNOW
SHOWERS THURSDAY NIGHT...ESPECIALLY NORTHWEST CWA...BUT AT THIS
POINT IT LOOKS LIKE ANY SNOW WOULD MELT AND NOT ACCUMULATE POSING
ANY PROBLEMS. SYSTEM LOOKS TO SLOWLY PULL EAST OF THE REGION BY
WEEK'S END WITH UNSEASONABLY COLD WEATHER GIVING WAY TO A QUICK WARM
UP OVER THE WEEKEND. DUE TO THE VERY BUSY CURRENT AND UPCOMING
WEATHER THE NEXT FEW DAYS...HAD NO TIME TO LOOK AT THE EXTENDED
FORECAST OR MAKE ANY CHANGES TO THAT TIME PERIOD.
IZZI
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 12Z...
* IFR/LIFR CIGS THROUGH THE PERIOD.
* CHANCE OF SHOWERS THIS MORNING. CHANCE OF SHOWERS...POSSIBLY
TSRA THIS AFTERNOON AND SHOWERS AND THUNDERSTORMS WEDNESDAY
MORNING. CMS
//DISCUSSION...UPDATED 12Z...
SCATTERED SHOWERS CONTINUE TO DEVELOP FROM THE QUAD CITIES
SOUTHEAST ACROSS CENTRAL IL. THESE SHOWERS WILL SPREAD ACROSS THE
TERMINALS OVER THE NEXT FEW HOURS AND THEN EXPECT DRY CONDITIONS
INTO EARLY THIS AFTERNOON. AS A WARM FRONTAL BOUNDARY LIFTS NORTH
TO ROUGHLY THE I-80 CORRIDOR AND AN UPPER LEVEL WAVE MOVES
NORTHEAST ACROSS THE AREA THIS AFTERNOON...ISOLATED/SCATTERED
THUNDERSTORMS ARE POSSIBLE BUT CONFIDENCE REGARDING COVERAGE AND
LOCATION IS LOW. HAVE CONTINUED VCSH MENTION THIS AFTERNOON EXCEPT
AT GYY...WHERE VCTS MENTION CONTINUES. ANY ACTIVITY THAT DOES
DEVELOP SHOULD BE SHIFTING EAST AND WEAKENING BY/TOWARD SUNSET.
THIS EVENING INTO THE EARLY MORNING HOURS APPEARS DRY WITH ANOTHER
WAVE OF SHOWERS/THUNDERSTORMS MOVING ACROSS THE REGION IN THE
PREDAWN HOURS/WEDNESDAY MORNING.
LIFR CIGS EXPECTED TO PERSIST THIS MORNING BUT CONFIDENCE THEN
DECREASES THIS AFTERNOON. AS THE FRONTAL BOUNDARY LIFTS NORTH TO
NEAR GYY...POSSIBLY MDW...LOW CLOUDS WILL LIKELY SCATTER OUT WITH
PREVAILING VFR POSSIBLE. HOW FAR NORTH LOW CLOUDS SCATTER IS
UNCERTAIN AND AT THIS POINT HAVE MAINTAINED BKN CIGS AT ORD...
POSSIBLY LIFTING TO 1KFT OR BETTER BY EARLY AFTERNOON BUT TRENDS
WILL NEED TO BE MONITORED FOR ADDITIONAL IMPROVEMENT. THE FRONT
SAGS BACK SOUTH THIS EVENING AND AS THE COLDER AIR OVER THE LAKE
SPREADS BACK INLAND...CIGS LIKELY TO LOWER BACK INTO IFR/LIFR. CMS
//ORD AND MDW CONFIDENCE...UPDATED 12Z...
* MEDIUM CONFIDENCE REGARDING CIG TRENDS THIS MORNING...LOW
CONFIDENCE FOR THE REST OF THE PERIOD.
* MEDIUM CONFIDENCE REGARDING PRECIP TRENDS THIS MORNING...LOW
CONFIDENCE FOR THE REST OF THE PERIOD. CMS
//OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z...
* WEDNESDAY NIGHT...SHRA/TSRA. IFR LIKELY.
* THURSDAY...SHRA/MVFR LIKELY. IFR POSSIBLE.
* FRIDAY...CHANCE OF SHRA. MVFR LIKELY. IFR POSSIBLE.
* SATURDAY...DRY/VFR.
* SUNDAY...CHANCE OF SHRA/TSRA. MVFR POSSIBLE.
* MONDAY...CHANCE OF SHRA. MVFR POSSIBLE.
&&
.MARINE...
312 AM...A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY THROUGH
THURSDAY MORNING OVER FAR SOUTHERN LAKE MICHIGAN...OR JUST SOUTH
OF THE LAKE. AS THIS BOUNDARY DRIFTS NORTH AND SOUTH...WIND
CHANGES FROM NORTH TO SOUTH ARE POSSIBLE...IN ADDITION TO PERIODS
OF LIGHT AND VARIABLE WINDS. WITH THE COLDER AIR OVER THE LAKE
INTERACTING WITH THE WARM MOIST AIR SOUTH OF THIS FRONT...DENSE
FOG CAN ALSO BE EXPECTED. TIMING AND LOCATION OF THE DENSE FOG
ADVISORY WILL NEED SOME REFINEMENT LATER TODAY. NORTH/NORTHEAST
WINDS WILL INCREASE TODAY...NORTH OF THIS BOUNDARY AND EXPECT 30
KTS ACROSS NORTH CENTRAL PORTIONS OF THE LAKE. THESE HIGHER WINDS
WILL SPREAD FURTHER SOUTH TONIGHT. LOW PRESSURE OVER THE SOUTHERN
PLAINS WILL MOVE NORTHEAST ALONG THE FRONTAL BOUNDARY WEDNESDAY
REACHING CENTRAL ILLINOIS WEDNESDAY NIGHT OR THURSDAY MORNING. AS
THIS LOW APPROACHES...THE GRADIENT WILL TIGHTEN FURTHER AND STILL
APPEARS A PERIOD OF LOW END GALES IS POSSIBLE LATE WEDNESDAY NIGHT
INTO THURSDAY AND IF THESE TRENDS CONTINUE...HEADLINES WILL LIKELY
BE NEEDED LATER TODAY. THE LOW MAY SLOW AS IT MOVES NORTHEAST OVER
THE EASTERN GREAT LAKES THURSDAY NIGHT INTO FRIDAY. SHOULD THIS
OCCUR...WINDS MAY BE SLOWER TO DIMINISH BUT EVENTUALLY A RIDGE OF
HIGH PRESSURE WILL MOVE ACROSS THE LAKES FRIDAY NIGHT INTO
SATURDAY. CMS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...DENSE FOG ADVISORY...ILZ006-ILZ014 UNTIL 11 AM TUESDAY.
IN...NONE.
LM...DENSE FOG ADVISORY...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-
LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ870-
LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 3 PM WEDNESDAY.
&&HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
510 AM CDT TUE APR 9 2013
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
101015-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
510 AM CDT TUE APR 9 2013 /610 AM EDT TUE APR 9 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
DENSE FOG.
THUNDERSTORMS...THE MOST INTENSE MAY PRODUCE:
HAIL UP TO THE SIZE OF GOLF BALLS.
DAMAGING WINDS IN EXCESS OF 60 MPH.
VERY HEAVY RAIN.
AND FREQUENT CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
PATCHY DENSE FOG IS LIKELY ALONG THE ILLINOIS LAKE MICHIGAN
SHORE...MAINLY THIS MORNING. DENSE FOG IS POSSIBLE
TONIGHT...ESPECIALLY NORTH OF INTERSTATE 80.
SCATTERED THUNDERSTORMS ARE EXPECTED EARLY THIS MORNING...MAINLY
NORTH OF INTERSTATE 80.
ADDITIONAL SCATTERED THUNDERSTORMS...WITH SOME POTENTIAL FOR
SEVERE WEATHER...MAY DEVELOP THIS AFTERNOON INTO EARLY THIS
EVENING...THE GREATEST POTENTIAL IS NORTH OF A PONTIAC TO
RENSSELAER LINE.
FINALLY...THUNDERSTORM CHANCES WILL INCREASE FROM WEST TO EAST
ACROSS THE OUTLOOK AREA AFTER 1 AM TONIGHT.
DISCUSSION:
SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF FAR NORTHERN
ILLINOIS THIS MORNING WITH THE STRONGEST STORMS CAPABLE OF
PRODUCING SOME SMALL HAIL AND HEAVY DOWNPOURS.
A STRONG WARM FRONT WILL STALL OUT OVER THE REGION THIS
AFTERNOON WITH VERY WARM AND HUMID AIR ALONG AND SOUTH OF THE
FRONT. A WEAK UPPER LEVEL DISTURBANCE WILL TRACK INTO THE REGION
LATE THIS AFTERNOON AND EVENING...LEADING TO THE POTENTIAL FOR
ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP. GIVEN THE
FORECAST INSTABILITY AND STRONG WINDS ALOFT THE POTENTIAL WILL
EXIST FOR ANY STORMS THAT DO FORM TO BECOME SEVERE WITH THE
POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS.
FINALLY...A LARGE AREA OF SHOWERS AND THUNDERSTORMS THAT FORM
OVER THE PLAINS THIS AFTERNOON COULD MOVE INTO MAINLY WESTERN
PORTIONS OF THE OUTLOOK AREA LATE TONIGHT. THE PRIMARY THREAT
FROM THUNDERSTORMS LATE TONIGHT WOULD BE HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SOME PERIODS OF THUNDERSTORMS ARE LIKELY WEDNESDAY INTO WEDNESDAY
NIGHT. THE POTENTIAL DOES EXISTS FOR SOME OF THE THUNDERSTORMS TO
BECOME SEVERE...ESPECIALLY SOUTH OF INTERSTATE 80 WEDNESDAY
NIGHT. HEAVY RAINFALL TOTALS ARE POSSIBLE THROUGH THURSDAY...WHICH
COULD RESULT IN SOME POTENTIAL FOR LOCALIZED FLOODING AND RISES ON
AREA RIVERS AND STREAMS.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH
SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-101015-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
510 AM CDT TUE APR 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
PERIODIC THUNDERSTORM CHANCES WILL EXIST THROUGH TONIGHT WITH SOME
POTENTIAL FOR SEVERE THUNDERSTORMS WITH WINDS OVER 35 KT AND LARGE
HAIL THIS AFTERNOON AND EVENING.
AREAS OF DENSE FOG ARE LIKELY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PATCHY DENSE FOG IS LIKELY INTO WEDNESDAY MORNING.
PERIODS OF THUNDERSTORMS WILL CONTINUE WEDNESDAY AND WEDNESDAY
NIGHT WITH SOME POTENTIAL FOR SEVERE THUNDERSTORMS...MAINLY
WEDNESDAY NIGHT.
STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT ALONG THE ILLINOIS SHORE WEDNESDAY...AND ALONG THE
ILLINOIS AND INDIANA SHORE WEDNESDAY NIGHT THROUGH FRIDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-101015-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
510 AM CDT TUE APR 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE LIKELY THROUGH TONIGHT...ESPECIALLY
SOUTHERN PORTIONS OF THE LAKE.
AREAS OF DENSE FOG ARE LIKELY...ESPECIALLY SOUTHERN PORTIONS OF
THE LAKE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PATCHY DENSE FOG IS LIKELY WEDNESDAY MORNING...ESPECIALLY SOUTH.
PERIODS OF THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY
NIGHT...ESPECIALLY SOUTHERN PORTIONS OF THE LAKE.
GALE FORCE WINDS ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
IZZISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 329 AM CDT TUE APR 9 2013 ILZ008-090900- OGLE IL- 329 AM CDT TUE APR 9 2013 ...SPECIAL WEATHER STATEMENT... AT 328 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SHANNON...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. CITIES AND TOWNS AFFECTED... FORRESTON... AND RURAL NORTHWEST OGLE COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. && LAT...LON 4220 8969 4220 8940 4205 8969 4220 8970 TIME...MOT...LOC 0828Z 225DEG 17KT 4213 8973
The Milwaukee radar (KMKX), 72 km away, was scanning. The volume nearest the first event began at 13:27 UTC.
3 hail. Local standard time, as filed.
Nickel size hail covered the ground.
A second thunderstorm moved over the same area dropping hail up to the size of nickels. The ground was still covered in hail from the previous storm about an hour earlier.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 438757, 438758, 438759.